Jump to content

Photo
Accutane

Blurriness And Just Feeling... Off



3 replies to this topic

#1 JKarl1

JKarl1

    New Member

  • Members
  • Posts & Likes
    Posts: 14
    Likes: 1
About Me
  • Gender:Male
  • Joined: 25-April 13

Posted 13 July 2013 - 10:19 AM

I've been on 90/mg accutane for a month. The past few days, my vision has become blurry. It's very hard for me to focus on things. I'm not sure if this is in my head or in my eyes. I'm just feeling very panicky about this, kind of upset. I want to stay the course because I need to get rid of my acne. My derm told me to reduce my dose to 60 mg yesterday. I know I haven't given it much time, but things have not improved since yesterday. Would it make sense to stop the accutane for a few days entirely to see if my vision improves? Does anyone have experience with this?

 

Thanks guys.



#2 ProudTerp

ProudTerp

    New Member

  • Members
  • Posts & Likes
    Posts: 19
    Likes: 2
About Me
  • Gender:Male
  • Location:Washington DC Area
  • Interests:Good Food, Basketball, Humor, Movies, and Accutane.
  • Joined: 21-May 13

Posted 13 July 2013 - 02:53 PM

JKarl,

 

Dosage definitely affects the severity and likelihood of side effects. 90 mgs a day can definitely make you feel the power of Accutane.  Lowering the dosage will probably help some, but that may take some time as the high levels of Accutane are probably thoroughly stored in your body fat at his point.

 

You might be better off taking even lower dosages for a longer amount of time. How much do you weigh if you don't mind me asking? Also, how severe is your acne? Just on face or all over body?  You might not need such a high dose and would discuss with you derm.



#3 JKarl1

JKarl1

    New Member

  • Members
  • Posts & Likes
    Posts: 14
    Likes: 1
About Me
  • Gender:Male
  • Joined: 25-April 13

Posted 14 July 2013 - 07:02 AM

Thanks for the helpful advice. I weigh 210 lbs. My acne is moderate to severe cystic/nodular, mostly isolated to my face with some occasional and mild back acne as well. I've decided to stop taking the accutane for a few days, maybe until Thursday when I will see my derm. After a day without accutane, I think things have improved a bit. I'm feeling a little more clear in head and vision. If my symptoms improve, I hope to start the course again after seeing my derm at 60 mg/day rather than 90. I knew going into this that 90 mg seemed high. However, the shorter course duration is pretty appealing. The blurriness and lack of clarity have the potential to get in the way of my performance at work, so I'm willing to accept a lower dose and longer duration. 



#4 biggs881

biggs881

    Veteran Member

  • Veteran Members
  • Posts & Likes
    Posts: 1,489
    Likes: 64
About Me
  • Gender:Male
  • Joined: 11-February 11

Posted 14 July 2013 - 09:33 PM

You weigh about 95 kg. The ideal cumulative dose to minimise the chance of relapse post-Accutane is 120-150mg/kg but let's say 135mg/kg, which for you is 12825mg

 
So you have to take about 12825mg of Accutane in total to minimise (but not necessarily eliminate) the chance of relapse.

On daily dose of 60mg/day, this will take about 7 months.

 

On a daily dose of 90mg/day, this will take a bit less than 5 months.

 

So if you can't tolerate 90mg/day, you will need to take 60mg/day of Accutane for about 7 months to reach the ideal cumulative dose.


If you use a higher daily dose (e.g. 90 mg/day) then you won't have to be on Accutane for so long, but there will be more side effects.
 


http://www.ncbi.nlm....de0103_0162.pdf

http://www.skinthera...2004/9.3/1.html

http://www.dermnetnz...otretinoin.html


Edited by biggs881, 12 September 2013 - 08:33 PM.



0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users